Alert archive / California / Wind Advisories in 2010
Wind Advisory 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 10, 2010, 8:43 AM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2010, 8:43 AM PST (16:43 UTC)
- Expired
- Feb 10, 2010, 12:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS76 KLOX 101643 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 843 AM PST WED FEB 10 2010 ...WIND ADVISORY IN EFFECT FOR THE SANTA MONICA MOUNTAINS... .THE COLD UPPER LEVEL LOW PRESSURE THAT BROUGHT SNOW TO THE MOUNTAINS YESTERDAY IS NOW CENTERED OFF THE COAST OF NORTHERN BAJA. THE POSITIONING OF THIS UPPER LEVEL LOW PRESSURE SYSTEM IS BRINGING MODERATE NORTHEAST FLOW TO LOS ANGELES COUNTY THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN THE MOUNTAINS. A WIND ADVISORY IS BEING POSTED FOR THE SANTA MONICA MOUNTAINS...WHILE THE HIGHER MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES ARE ALREADY UNDER A WINTER STORM WARNING. CAZ046-102000- /O.NEW.KLOX.WI.Y.0009.100210T1643Z-100210T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 843 AM PST WED FEB 10 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * TIMING: GUSTY NORTHEAST WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DIMINISH THIS AFTERNOON. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH PASSES AND CANYONS THIS MORNING. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
1 follow-up statement
696 WWUS76 KLOX 101955 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1155 AM PST WED FEB 10 2010 ...WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS WILL EXPIRE AT NOON TODAY... .THE NORTHEAST FLOW WILL CONTINUE TO WEAKEN GRADUALLY ACROSS SOUTHERN CALIFORNIA THROUGH THE AFTERNOON AS THE UPPER LOW OVER BAJA CONTINUES TO TRACK EASTWARD. THERE WILL STILL BE BREEZY CONDITIONS ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES COUNTY...BUT SHOULD GENERALLY REMAIN BELOW ADVISORY LEVELS. CAZ046-102100- /O.EXP.KLOX.WI.Y.0009.000000T0000Z-100210T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1155 AM PST WED FEB 10 2010 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 4:20 AM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 10, 4:20 AM PST, 4 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 420 AM PST WED FEB 10 2010 ...UPDATED AVIATION SECTION... .SYNOPSIS... LINGERING CLOUDS AND SHOWERS WILL PERSIST OVER THE ANTELOPE VALLEY...THE NORTHERN MOUNTAIN SLOPES AND THEN INTERIOR VALLEYS OF SANTA BARBARA AND SAN LUIS OBISPO COUNTIES THIS MORNING...OTHERWISE SKIES WILL BE MOSTLY SUNNY. DRY WITH A WARMING TREND THROUGH THE REST OF THE WEEK AND THE WEEKEND. && .SHORT TERM (TODAY-FRI)... COLD CORE UPPER LOW IS MOVING TO THE SOUTHEAST INTO BAJA AND OUT OF OUR AREA. NORTHEAST FLOW AROUND THIS LOW WILL BRING CLOUDS AND SHOWERS INTO THE ANTELOPE VALLEY...THE NORTH AND NORTHEASTERN SLOPES OF THE MOUNTAINS AND THE INTERIOR VLYS OF SBA AND SLO COUNTIES THROUGH THE MORNING. SNOW LEVELS WILL BE NEAR 3000 FEET LOW ENOUGH TO BRING SNOW TO THE FOOTHILLS AND LOCALLY TO THE ANTELOPE VLY FLOOR. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE SLO AND SBA MTNS AS WELL AS THE ANTELOPE VLY THROUGH MID MORNING. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE IN THESE LOCATIONS. THE ANTELOPE VLY FLOOR WILL MOST LIKELY NOT SEE ANY ACCUMULATIONS. A VERY CHILLY START TO THE DAY THIS MORNING AS CLEAR SKIES CALM WINDS AND 537DM THKNS COMBINE TO PRODUCE WAKE UP TEMPS 10 OR MORE DEGREES BELOW NORMAL. DESPITE LOTS OF SUNSHINE MAX TEMPS TODAY WILL ALSO BE 5 TO 10 DEGREES BELOW NORMALS AND MOST COASTAL AND VLYS SITES WILL STRUGGLE TO REACH THE LOWER 60S. CLEAR SKIES WILL PREVAIL OVERNIGHT SAVE SOME LOW CLOUDS AND DENSE FOG NEAR PASO ROBLES. BY THURSDAY IT WILL BE SUNNY AS A 570 DM RIDGE MOVES INTO THE AREAS. IT WILL BE A NICE DAY BUT STILL MAX TEMPS WILL BE BELOW NORMALS. A WEAK FRONT PUSHES INTO THE AREA FRIDAY BUT THIS WILL DO NOTHING MORE THAN FLATTENING THE RIDGE. THE CENTRAL COAST MAY SEE PARTLY CLOUDY SKIES RATHER THAN MOSTLY SUNNY ONE. IT WILL PREVENT ANY WARMING AND TEMPS SHOULD REMAIN ON THE COOL SIDE...SIMILAR TO THURSDAYS. .LONG TERM (SAT-TUE)... GFS AND EC ARE IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE EXTENDED FORECAST. IT LOOKS LIKE A PRETTY GOOD ONE TOO AS 576 DM RIDGE BUILDS INTO THE AREA AND A SURFACE HIGH MOVES INTO THE GREAT BASIN AND SETS UP A LITTLE OFFSHORE FLOW. FROM THE NORTH SATURDAY MORNING AND THEN NORTHEAST SUNDAY THROUGH TUESDAY ALTHOUGH THE BEST OFFSHORE PUSH WILL BE SUNDAY. LOOK FOR SUNDOWNER/I-5 CORRIDOR WINDS SATURDAY MORNING AND THEN TYPICAL NORTHEASTERLY CANYON WINDS SUNDAY. TEMPS SHOULD FINALLY HIT SEASONAL NORMS SATURDAY AND THEN SURGE TO ABOVE NORMAL FOR THE REST OF THE PERIOD. && .AVIATION...10/1200Z GOOD CONFIDENCE IN CURRENT TAFS. GENERALLY VFR SKIES EXPECTED THROUGH THE PERIOD...WITH THE EXCEPTION OF MVFR AT KPMD AND KWJF THROUGH 18Z WITH RAIN AND SNOW SHOWERS. KLAX...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH THE PERIOD. EAST WINDS UNDER 07 KTS POSSIBLE BEFORE 17Z THIS MORNING...AND AGAIN TONIGHT AFTER 12Z. KBUR...HIGH CONFIDENCE IN VFR SKIES THROUGH THE PERIOD WITH NO WIND ISSUES. ...NOTE... THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RORKE AVIATION...MEIER SYNOPSIS...ASR WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 10, 6:00 AM PST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED FEB 10 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-111400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED FEB 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY CLOUDS AND SCATTERED SNOW SHOWERS WILL COVER THE NORTH SLOPES...THE ANTELOPE VALLEY...AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE SNOW LEVEL WILL BE NEAR 3000 FEET AND LOCALLY DOWN TO 2500 FEET. THE FOOTHILLS ABOVE 3000 FEET COULD RECEIVE 4 INCHES OF SNOW WHILE THE MOUNTAINS ABOVE 3000 FEET COULD SEE AN ADDITIONAL 6 INCHES OF SNOW. SNOW COULD AFFECT THE GRAPEVINE CREATING HAZARDS FOR MOTORISTS ON INTERSTATE 5. THE CLOUDS AND SHOWERS SHOULD DIMINISH BY NOON. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:02 PM PST | Areal Flood Advisory | LOX | Los Angeles | 118 min |
| Feb 9, 5:02 PM PST | Flash Flood Warning | LOX | Los Angeles | 103 min |
| Feb 9, 8:59 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 12 hr | |
| Feb 10, 3:02 AM PST | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.